Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 278, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 9, 2007, 12:59 PM CDT for Hunt County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2007, 12:59 PM CDT (17:59 UTC)
- Expired
- Jun 9, 2007, 2:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Hunt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 129 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2140 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 12:19 PM CDT, 40 minutes earlier.
Area forecast discussion, Jun 9, 12:19 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1219 PM CDT SAT JUN 9 2007 .AVIATION... /18Z TAFS/ TOWERING CUMULUS IS DEVELOPING QUITE RAPIDLY ACROSS THE AREA. A FEW RADAR ECHOES ARE ALREADY NOTED OVER EASTERN PORTIONS OF NORTH TEXAS. WILL CARRY MENTION OF CB FOR ALL TAF SITES THIS AFTERNOON...AND AMEND FOR TSRA BASED ON RADAR TRENDS. OTHERWISE...LIGHT SOUTH WINDS WILL CONTINUE THROUGH THE TAF PERIOD. ASIDE FROM THE OUTSIDE CHANCE OF A THUNDERSTORM THIS AFTERNOON..VFR CONDITIONS WILL PREVAIL. SCHULTZ && .DISCUSSION... /ISSUED 1028 AM CDT SAT JUN 9 2007/ UPDATE...CURRENT FORECAST IS IN GOOD SHAPE. MORNING SFC ANALYSIS INDICATES OLD FRONTAL BOUNDARY IS IN THE VICINITY OF THE DFW AREA AS INDICATED BY DEWPOINT/THETA-E GRADIENT. DEWS ARE IN THE MID/UPPER 70S SOUTH OF THE METROPLEX AND IN THE MID/UPPER 60S NORTH. WIND FIELDS REMAIN LIGHT...BUT AS TEMPS RISE INTO THE UPPER 80S/LOWER 90S LATER THIS AFTN...DO EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO BEGIN TO DEVELOP. CURRENT FORECAST HANDLES THIS WELL AND WILL ONLY MAKE SOME MINOR ADJUSTMENTS TO HOURLY GRIDS. HAVE RAISED DEWPOINTS SOUTH OF DFW. 91/DUNN PREV DISCUSSION... /ISSUED 537 AM CDT SAT JUN 9 2007/ MVFR CIGS IN PLACE AS WEAK ISENTROPIC FLOW CONTINUES. EXPECT THESE TO LIFT TO VFR BY MID MORNING AS THEY HAVE THE LAST COUPLE DAYS. WEAK FRONT TO THE SOUTH WILL MOVE NORTH LATER TODAY AND PROVIDE A FOCUS FOR THUNDERSTORMS LATER TODAY. CHANCES REMAIN TOO LOW TO MENTION AT TAF SITES. WINDS WILL REMAIN AOB 8 KTS AND WILL BECOME SSE LATER TODAY AS THE BOUNDARY MOVES NORTH. /13 PREV DISCUSSION... /ISSUED 328 AM CDT SAT JUN 9 2007/ SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS SHOULD CONTINUE TO DEVELOP NEAR AND NORTH OF A WEAK STATIONARY FRONT LOCATED NEAR A CANTON...WACO...TO GOLDTHWAITE LINE. SINCE THE LOW LEVEL JET IS FAIRLY WEAK EARLY (LESS THAN 30 KNOTS) COVERAGE OF SHOWERS AND STORMS WILL BE LOW THIS MORNING. THE FRONT WILL LIFT NORTH OF THE RED RIVER BY THIS AFTERNOON IN RESPONSE TO A DEVELOPING LEE TROUGH. SCATTERED SHOWERS AND THUNDERSTORMS WILL MOST LIKELY FORM NEAR THE RETREATING FRONT THIS AFTERNOON. PRECIPITABLE WATER VALUES WILL REMAIN AROUND 1.5 INCHES AND THE UPPER FLOW WILL BE WEAK SO ANY STORMS THAT FORM WILL BE EFFICIENT RAIN PRODUCERS. A FEW STORMS MAY LINGER DURING THE EARLY EVENING BUT ALL PRECIPITATION SHOULD DISSIPATE BY LATE EVENING. AN UPPER LEVEL WAVE PATTERN COMMON IN EARLY SUMMER WILL REMAIN THROUGH MID WEEK WITH A RIDGE AXIS OVER EAST TEXAS AND MORE PROGRESSIVE FLOW ACROSS THE NORTHERN HALF OF THE NATION. MOISTURE AND INSTABILITY WILL BE SUFFICIENT FOR ISOLATED AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS. THE UPPER LEVEL RIDGE IS PROGGED TO WEAKEN BY MID WEEK WHILE AN UPPER TROUGH TRANSLATES ACROSS THE SOUTHWESTERN U.S. SHOWER AND THUNDERSTORM CHANCES SHOULD INCREASE SLIGHTLY IN THE NORTH WEDNESDAY NIGHT AND THURSDAY AS A COLD FRONT MOVES INTO THE NORTHWEST ZONES. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE REGION WIDE FRIDAY AS LARGE SCALE LIFT INCREASES SLIGHTLY WITH THE APPROACH OF THE WEAK UPPER TROUGH. WARM AND HUMID CONDITIONS WILL PERSIST THROUGH THE COMING WEEK WITH HIGH TEMPERATURES IN THE LOWER AND MIDDLE 90S AND DEW POINTS IN THE MID 60S TO LOWER 70S. OVERNIGHT LOWS FOR THE REST OF THE WEEKEND AND NEXT WEEK WILL BE IN THE UPPER 60S TO LOWER 70S...EXCEPT ACROSS THE METROPLEX WHERE SOME MIDDLE 70S WILL BE POSSIBLE. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 73 97 74 95 74 / 20 20 10 10 10 WACO, TX 71 96 71 95 72 / 10 10 10 10 10 PARIS, TX 72 94 72 93 72 / 20 30 10 20 10 DENTON, TX 70 95 70 95 73 / 20 20 10 10 10 MCKINNEY, TX 70 95 68 94 71 / 20 20 10 20 10 DALLAS, TX 76 96 76 96 76 / 20 20 10 10 10 TERRELL, TX 72 94 71 94 73 / 20 30 10 10 10 CORSICANA, TX 71 94 73 95 74 / 20 20 10 10 10 TEMPLE, TX 70 95 71 94 72 / 10 10 10 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && SCHULTZ
Hazardous weather outlook, Jun 9, 5:05 AM CDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 505 AM CDT SAT JUN 9 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 505 AM CDT SAT JUN 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF NORTH TEXAS TODAY AS AN UPPER LEVEL DISTURBANCE COMBINES WITH AN INCREASINGLY UNSTABLE AIRMASS. A FEW OF THE STRONGER STORMS MAY APPROACH SEVERE LIMITS WITH STRONG WINDS AND HEAVY RAINFALL BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN... THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE NORTHERN PORTIONS OF NORTH TEXAS SUNDAY THROUGH THURSDAY. THE BEST CHANCE FOR THUNDERSTORMS WILL BE DURING THE EARLY AFTERNOON THROUGH MID EVENING HOURS. ON FRIDAY...THUNDERSTORM CHANCES WILL EXPAND TO INCLUDE ALL OF NORTH TEXAS AS AN UPPER LEVEL TROUGH APPROACHES. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON. 13
In the hours before
Special weather statement, Jun 9, 12:44 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1244 PM CDT SAT JUN 9 2007 TXZ105-091815- HUNT TX- 1244 PM CDT SAT JUN 9 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... HUNT COUNTY AT 1244 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF GREENVILLE...MOVING NORTHEAST AT 5 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CADDO MILLS...CAMPBELL... COMMERCE AND GREENVILLE. CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...HALF INCH SIZE HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3319 9633 3290 9620 3307 9583 3342 9596 SCHULTZ
Special weather statement, Jun 9, 12:50 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1250 PM CDT SAT JUN 9 2007 TXZ107-091815- HOPKINS TX- 1250 PM CDT SAT JUN 9 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... EASTERN HOPKINS COUNTY AT 1250 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES EAST OF SULPHUR SPRINGS...MOVING NORTHEAST AT 5 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE COMO. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...HALF INCH SIZE...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3316 9562 3301 9550 3307 9530 3334 9532 SCHULTZ
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:07 PM CDT | Special Weather Statement | FWD | Van Zandt | 23 min |
| Jun 8, 7:40 PM CDT | Special Weather Statement | FWD | Henderson | 35 min |
| Jun 8, 8:11 PM CDT | Special Weather Statement | FWD | Henderson | 34 min |
| Jun 8, 8:25 PM CDT | Flash Flood Warning | FWD | Henderson | 2 hr |
| Jun 8, 9:40 PM CDT | Special Weather Statement | FWD | Navarro | 35 min |
| Jun 8, 9:52 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 53 min |
| Jun 8, 10:26 PM CDT | Special Weather Statement | FWD | Limestone | 34 min |
| Jun 9, 12:44 PM CDT | Special Weather Statement | FWD | Hunt | 31 min |
| Jun 9, 12:50 PM CDT | Special Weather Statement | FWD | Hopkins | 25 min |
| Jun 9, 1:05 PM CDT | Special Weather Statement | FWD | Dallas | 25 min |
| Jun 9, 1:13 PM CDT | Special Weather Statement | FWD | Hopkins | 32 min |
| Jun 9, 1:16 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 38 min |
| Jun 9, 1:27 PM CDT | Special Weather Statement | FWD | Fannin | 33 min |
| Jun 9, 1:44 PM CDT | Special Weather Statement | FWD | Hopkins | 31 min |
| Jun 9, 1:48 PM CDT | Flash Flood Warning | FWD | Hunt | 4 hr |
| Jun 9, 1:58 PM CDT | Special Weather Statement | FWD | Collin | 32 min |
| Jun 9, 2:00 PM CDT | Special Weather Statement | FWD | Fannin | 30 min |
| Jun 9, 2:10 PM CDT | Special Weather Statement | FWD | Hopkins | 35 min |
| Jun 9, 2:16 PM CDT | Special Weather Statement | FWD | Lamar | 29 min |
| Jun 9, 2:23 PM CDT | Special Weather Statement | FWD | Hunt | 37 min |
| Jun 9, 2:27 PM CDT | Special Weather Statement | FWD | Collin | 33 min |
| Jun 9, 2:34 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 56 min |
| Jun 9, 2:37 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 53 min |
| Jun 9, 2:42 PM CDT | Special Weather Statement | FWD | Hopkins | 33 min |
| Jun 9, 3:08 PM CDT | Special Weather Statement | FWD | Fannin | 37 min |
| Jun 9, 3:20 PM CDT | Special Weather Statement | FWD | Grayson | 25 min |
| Jun 9, 3:44 PM CDT | Special Weather Statement | FWD | Fannin | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.